Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Open surgery for an inguinal hernia using mesh. Why do am I dizzy and nauseated?

Hi. I am a 44 year old male and had open surgery for an inguinal hernia using mesh 6 days ago. After surgery groin area and scrotum were very swollen. lt felt like some structure was inside the swollen area. When ever I touched the swollen area and particularly the structure I felt underneath, I would become dizzy, and experience severe nausea . An additional note: I had surgery for reflux about 15 years ago, so I cannot vomit . I have been able to urinate and have bowel movements. Each day the pain and swelling seem to get worse. This mornig (about 15 hours ago) my left testicle popped out. It looked like only a very thin layer of skin was holding it in my body. Very painful. It was protruding by it s self. I was able to push it into the swollen area and that aleived some of the pain. Tonight I had to make a bowel movement and the stool was completely black. And the pain has reached almost unbearable proportions. I am scheduled for a followup visit with the surgeon tomorrow at 1:00pm. That is about 14 hours from now. Is this normal? I am in so much pain that I am considering a visit to the ER and probably would if I already didn t have the follow-up appoint in only 14 hours. I really can t stand going to the ER unless I really have to, but this doesn t seem OK.
Asked On : Sat, 9 Jun 2012
Answers:  1 Views:  54
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Apr 2013
Hi and welcome to HCM. Thank you for your query.
This is definitely something that should be evaluated as soon as possible. It sounds like incarcerated inguinal hernia which can be complication if surgery wasnt done properly. Black stool can be sign of upper gastrointestinal bleeding and you should do endoscopy to verify this. WIsh you good health.
Answered: Fri, 31 May 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor